News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: no period for long time-wetness-not pregnant


 curious80 - Tue Feb 26, 2008 5:11 pm

Hi,

I am a 27 year old female. I am not a virgin but I have not been sexually acitve for 8 years. I have not had a preiod for a long time. I don't have the possibility of getting pregnant so I did not keep track of when my last cycle was. I do have a bit of vaginal wetness, daily. It is clear and liquidly and does not smell. Is this normal and should I be worried about anything? I quit taking birth control pills when I was about 20. I was on wellbutrin in 2006. Would taking that type of medication affect my cycle? The past two years have been pretty stressful for me, school, work, break-up, not involved in church activity as much. Should I be worried??

Thanks,
curious80
 Debbie Miller, RN - Wed Feb 27, 2008 9:32 am

User avatar Hello,
There are many reasons for amenorrhea (absence of periods). You may not be ovulating or having other hormonal imbalances and this could originate from a number of glands not functioning properly. Women who are underweight or who exercise excessively sometimes stop ovulating. Stress often stops periods. It is as if the body can only take care of so much and if it's too much, we shut down some non-essential functions. Reproduction would be one of those. If your body is not in the right condition to sustain a pregnancy (as with extreme underweight), adding the stress of pregnancy would not be good for the mother or the baby.

I am not familiar with any such side effects with Wellbutrin but I suppose it is possible someone might have this response, simply because each person is individual and tolerates medications differently. But even if that did have that effect, it would not continue after the medication was stopped.

If you are eating a healthy diet and are of normal weight, doing moderate exercise, it would be smart to see a gynecologist to see if you need some hormonal treatment.

Best wishes

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here